Hi can you travel by plane if you have DVTs in legs ? im on warfarin for life ,is it safe to travel or not ? sandy UK England x
Travel would depend on various factors:
1. Severity of DVT
2. Your medication
3. Did you also take Heparin shots?
4. Majorly, please do seek medical advice before you commence travel
5. Time that you would be seated in the plane.
By the way I too have DVT on my right leg but its not too bad, at times I too take blood thinners.
Take care, my best wishes!
If your doctor has not told you that you cannot fly then it is not a problem. If you are stable on Warfarin (2.0-3.0), as I believe you are from another post, then you should not have any additional issues as long as you get out of your seat at least once an hour and walk up and down the aisles. Do calf raises and rotate your feet in a circular motion both clockwise and counterclockwise. Do not sit by the window especially if you are going to be on the plane for 6 or more hours, an aisle seat is best. If necessary, tell the gate agent that you have a medical condition that requires you to get up often, and that you want early boarding. Get a medical note from your doctor as well to show the gate agent if you suspect that they do not believe you. Get to the gate early so that the agent can make the seat change if you cannot get the agent at check-in to make the seat change assignment. Good luck and enjoy your trip.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Oct 2009 • 2 answers
Posted 2 Aug 2011 • 2 answers
Posted 28 Jun 2012 • 5 answers
Posted 2 Jul 2013 • 11 answers
I have been on rivaroxaban 20mg a day for a 16-18 months. Yesterday, I found out that I have new cl?
Posted 13 Oct 2016 • 0 answers